Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 125, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 26, 2012, 5:06 PM EDT for McMinn County, Monroe County, Tennessee. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2012, 5:06 PM EDT (21:06 UTC)
- Expired
- Apr 26, 2012, 6:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties McMinn County, TN, Monroe County, TN
The radar
The Knoxville radar (KMRX), 114 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 5:12 PM EDT | HAIL 1 | Madisonville, TN | |
| Apr 26, 5:55 PM EDT | HAIL 1 | Tellico Plains, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 824 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
059
WUUS54 KMRX 262106
SVRMRX
TNC107-123-262200-
/O.NEW.KMRX.SV.W.0125.120426T2106Z-120426T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
506 PM EDT THU APR 26 2012
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCMINN COUNTY IN EAST TENNESSEE...
MONROE COUNTY IN EAST TENNESSEE...
* UNTIL 600 PM EDT
* AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF ATHENS TO
13 MILES SOUTHEAST OF MADISONVILLE...AND MOVING SOUTHEAST AT 15
MPH.
* LOCATIONS IN THE WARNING INCLUDE...
MADISONVILLE...CITICO AND TARIFFVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3547 8475 3565 8460 3563 8456 3564 8455
3563 8452 3565 8451 3545 8397 3541 8401
3537 8400 3535 8403 3529 8402 3525 8410
3524 8417
TIME...MOT...LOC 2106Z 296DEG 14KT 3551 8450 3538 8418
$$
MJB1 follow-up statement
369
WWUS54 KMRX 262131
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
531 PM EDT THU APR 26 2012
TNC107-123-262200-
/O.CON.KMRX.SV.W.0125.000000T0000Z-120426T2200Z/
MCMINN TN-MONROE TN-
531 PM EDT THU APR 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR MONROE AND MCMINN COUNTIES...
AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ENGLEWOOD TO CITICO...OR
ALONG A LINE EXTENDING FROM ATHENS TO 16 MILES SOUTHEAST OF
MADISONVILLE...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE...
TELLICO PLAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3547 8475 3565 8460 3563 8456 3564 8455
3563 8452 3565 8451 3545 8397 3541 8401
3537 8400 3535 8403 3529 8402 3525 8410
3524 8417
TIME...MOT...LOC 2131Z 305DEG 15KT 3542 8449 3533 8416
$$
MJBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:45 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Apr 26, 2:45 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 245 PM EDT THU APR 26 2012 .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...CURRENT SURFACE ANALYSIS SHOWS A COLD FRONT OVER THE OHIO RIVER VALLEY...WITH A WARM AND HUMID AIR MASS LINGERING OVER THE FORECAST AREA. MSAS ANALYSIS REVEALS A VERY UNSTABLE AIR MASS OVER MIDDLE TN AND CENTRAL KY AHEAD OF THIS COLD FRONT...WITH SCATTERED CONVECTION ALREADY OCCURRING OVER CENTRAL EAST TN. THIS COLD FRONT IS PROGGED TO MOVE SOUTHEAST INTO THE FORECAST AREA THIS EVENING...TRIGGERING ADDITIONAL STRONG TO SEVERE CONVECTION OVER THE ENTIRE FORECAST AREA. THIS COLD FRONT IS PROGGED TO MOVE COMPLETELY THROUGH THE FORECAST AREA BY FRIDAY MORNING...BUT SHOULD THEN BECOME QUASI-STATIONARY SOUTH OF THE TN BORDER AS THE UPPER-LEVEL FLOW BECOMES ZONAL. AN AMPLIFYING UPPER- LEVEL TROUGH OVER THE PLAINS WILL THEN CREATE A MORE SOUTHWESTERLY UPPER-LEVEL FLOW OVER THE TN RIVER VALLEY...WHICH WILL THEN PUSH THIS FRONTAL BOUNDARY NORTHWARD AS A WARM FRONT FRIDAY AFTERNOON AND EVENING. WITH THIS FRONTAL BOUNDARY EXPECTED TO BE LINGERING AROUND THE FORECAST AREA THROUGH SATURDAY NIGHT...WILL PLAN TO CONTINUE A MENTION OF SCATTERED CONVECTION THROUGH THE PERIOD. AS FOR TEMPS... GFS AND NAM GUIDANCE NUMBERS ARE IN GOOD AGREEMENT THROUGH SATURDAY NIGHT...AND LOOK REASONABLE. .LONG TERM (SUNDAY THROUGH THURSDAY)...WILL BE IN AN UNSETTLED WEATHER PATTERN FOR MUCH OF THE EXTENDED. EARLY IN THE PERIOD...A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION FOR SUNDAY AND MONDAY. THE MAIN STORM TRACK WILL BE TO OUR NORTH WITH OCCASION CONVECTIVE BANDS EXPECTED TO SLIDE THROUGH THE MRX CWA. THE RIDGE BREAKS DOWN...ALLOWING A SERIES OF WEAK DISTURBANCES TO MOVE ACROSS THE AREA FOR CONTINUED ISOLATED TO SCATTERED CONVECTION THROUGH THE REST OF THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 61 80 61 84 61 / 60 30 20 30 20 KNOXVILLE AIRPORT, TN 57 78 58 82 58 / 60 30 20 30 30 OAK RIDGE, TN 57 78 58 82 58 / 60 30 30 30 30 TRI CITIES AIRPORT, TN 51 76 55 80 53 / 60 20 30 30 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DMG/MJB
Hazardous weather outlook, Apr 26, 10:50 AM EDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1050 AM EDT THU APR 26 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-271000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 1050 AM EDT (950 AM CDT) THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL MOVE ACROSS THE TENNESSEE RIVER VALLEY LATE THIS AFTERNOON AND EVENING...TRIGGERING ADDITIONAL SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS MAY BECOME SEVERE...BRINGING THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. IN ADDITION...AN ISOLATED TORNADO WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A LINGERING FRONTAL BOUNDARY WILL BE THE FOCUS FOR SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH THE WEEKEND...WITH A FEW ISOLATED SEVERE STORMS POSSIBLE EACH DAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AGAIN LATE THIS AFTERNOON AND EVENING. DMG
In the hours before
Local storm report, Apr 26, 1:42 PM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
142 PM EDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL GATLINBURG 35.72N 83.49W
04/26/2012 E0.75 INCH SEVIER TN AMATEUR RADIO
&&Local storm report, Apr 26, 1:53 PM EDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
153 PM EDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL GATLINBURG 35.72N 83.49W
04/26/2012 E2.75 INCH SEVIER TN LAW ENFORCEMENT
&&Special weather statement, Apr 26, 3:39 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 339 PM EDT THU APR 26 2012 TNZ073-074-262030- NORTH SEVIER TN-SEVIER SMOKY MOUNTAINS TN- 339 PM EDT THU APR 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SEVIER COUNTY UNTIL 430 PM... AT 334 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF PIGEON FORGE...OR 8 MILES WEST OF GATLINBURG...WHICH WAS MOVING EAST AT 40 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
Special weather statement, Apr 26, 3:51 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 351 PM EDT THU APR 26 2012 TNZ071-072-087-262030- BLOUNT SMOKY MOUNTAINS TN-NW BLOUNT TN-SOUTHEAST MONROE TN- 351 PM EDT THU APR 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT AND MONROE COUNTIES UNTIL 430 PM EDT... AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF TAPOCO...OR 13 MILES SOUTH OF MARYVILLE...MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CADES COVE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. MJB
Special weather statement, Apr 26, 4:43 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 443 PM EDT THU APR 26 2012 TNZ084-085-262130- MCMINN TN-MEIGS TN- 443 PM EDT THU APR 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR MEIGS AND MCMINN COUNTIES UNTIL 530 PM EDT... AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF ATHENS...MOVING SOUTHEAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ATHENS...ETOWAH... NIOTA AND ENGLEWOOD. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. MJB
Special weather statement, Apr 26, 4:49 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 449 PM EDT THU APR 26 2012 TNZ072-262130- BLOUNT SMOKY MOUNTAINS TN- 449 PM EDT THU APR 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT COUNTY UNTIL 530 PM EDT... AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF FONTANA VILLAGE...OR 16 MILES SOUTHEAST OF MARYVILLE...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS OFEASTERN BLOUNT COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. MJB
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 6:14 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Roane, Scott | 46 min |
| Apr 26, 6:44 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Grainger, Knox, Morgan and 2 more | 46 min |
| Apr 26, 6:51 AM EDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 54 min |
| Apr 26, 7:07 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Loudon, Monroe, Roane, Sevier | 53 min |
| Apr 26, 7:13 AM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Hamblen, Hawkins, Jefferson | 62 min |
| Apr 26, 7:31 AM EDT | Severe Thunderstorm Warning | MRX | Grainger | 14 min |
| Apr 26, 7:37 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, McMinn, Meigs, Monroe, Rhea | 53 min |
| Apr 26, 7:42 AM EDT | Severe Thunderstorm Warning | MRX | Greene, Hancock, Hawkins, Sullivan, Washington | 53 min |
| Apr 26, 7:58 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe, Roane, Sevier | 47 min |
| Apr 26, 8:11 AM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan, Unicoi | 46 min |
| Apr 26, 8:30 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, McMinn, Meigs, Monroe, Rhea | 60 min |
| Apr 26, 9:10 AM EDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 65 min |
| Apr 26, 1:08 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 67 min |
| Apr 26, 3:57 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 48 min |
| Apr 26, 4:17 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 19 min |
| Apr 26, 4:42 PM EDT | Areal Flood Advisory | MRX | Blount, Sevier | 2 hr |
| Apr 26, 5:34 PM EDT | Areal Flood Advisory | MRX | McMinn, Meigs, Monroe | 116 min |
| Apr 26, 5:54 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe, Polk | 66 min |
| Apr 26, 6:33 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 57 min |
| Apr 26, 6:38 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 52 min |
| Apr 26, 7:09 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 42 min |
| Apr 26, 7:09 PM EDT | Tornado Warning | MRX | Scott | 26 min |
| Apr 26, 7:31 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Scott | 24 min |
| Apr 26, 7:42 PM EDT | Areal Flood Advisory | MRX | Campbell, Scott | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.